Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 20, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Apr 28, 2021, 11:53 PM CDT for Cotton County, Oklahoma. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 29, 2021, 9:58 AM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
086
WGUS84 KOUN 290453
FLSOUN
Flood Advisory
National Weather Service Norman OK
1153 PM CDT Wed Apr 28 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-291700-
/O.NEW.KOUN.FL.Y.0020.210429T0453Z-000000T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1153 PM CDT Wed Apr 28 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Deep Red Creek near Randlett.
* From this evening until further notice.
* At 11:30 PM CDT Wednesday the stage was 18.8 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
16.6 feet tomorrow evening.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
033 follow-up statements
926
WGUS84 KOUN 290611
FLSOUN
Flood Advisory
National Weather Service Norman OK
111 AM CDT Thu Apr 29 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-291815-
/O.CON.KOUN.FL.Y.0020.000000T0000Z-000000T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
111 AM CDT Thu Apr 29 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until further notice.
* At 12:30 AM CDT Thursday the stage was 18.9 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
19.7 feet Thursday afternoon.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
03925
WGUS84 KOUN 290837
FLSOUN
Flood Advisory
National Weather Service Norman OK
337 AM CDT Thu Apr 29 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-292045-
/O.EXT.KOUN.FL.Y.0020.000000T0000Z-210501T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
337 AM CDT Thu Apr 29 2021
...The Flood Advisory is now in effect until early Saturday
morning...
The Flood Advisory continues for
the Deep Red Creek near Randlett.
* Until late Friday night.
* At 2:30 AM CDT Thursday the stage was 19.0 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
19.7 feet this afternoon.
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
pastures... and low-lying local roads along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
11939
WGUS84 KOUN 291458
FLSOUN
Flood Advisory
National Weather Service Norman OK
958 AM CDT Thu Apr 29 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
OKC033-291600-
/O.CAN.KOUN.FL.Y.0020.000000T0000Z-210429T1458Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Thu Apr 29 2021
...The Flood Advisory for the Deep Red Creek near Randlett has been
cancelled...
The Flood Advisory is cancelled for
the Deep Red Creek near Randlett.
* At 9:30 AM CDT Thursday the stage was 17.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to fall to 3.4 feet
Tuesday morning.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
SKWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 6:22 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 6:22 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
622 PM CDT Wed Apr 28 2021
...New AVIATION...
.UPDATE...
Issued at 1228 PM CDT Wed Apr 28 2021
The convection seen on radar now from near Weatherford up through Watonga
and Enid is associated with convergence along the surface trough. The
convection is shallow, and winds are actually quite weak through 700-mb at
the moment, so they almost have a summer-like appearance in behavior (not
much motion). Mid-level lapse rates are fairly weak and without a decent
amount of surface heating it would be hard for this convection to attain
enough depth to become more organized and much of a concern for severe.
But, a landspout or two cannot be ruled out as vertical vorticity along
the boundary is stretched. Usually, for a more productive landspout day
you would want steeper low level lapse rates, however. Well continue to
monitor trends on this.
Later today, if enough surface based heating can occur, deeper more intense
convection could evolve along this axis, particularly along its southern
flanks into southwest Oklahoma and western north Texas. If this happens,
effective shear would be more than supportive of organized storms including
supercells with mainly a hail/wind threat. But, stronger forcing/cooling
aloft will probably hold mostly west of this surface boundary having limited
influence into the evening. An alternate and probably more likely scenario
is for storms to develop and organized in the Lubbock forecast area closer
to the trough and along the western extent of instability, and then move
into our southwest by late afternoon or evening. The best low-level shear
for a tornado concern should be relegated to the southeast where the
environment is most stable.
Due to recent heavy rains and saturated ground, any additional heavy rain
from the above scenario later today/tonight could be problematic. It wont
take much. Flooding danger is likely the primary life safety concern for
this event.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 258 PM CDT Wed Apr 28 2021
A very moist atmosphere will support numerous showers and
thunderstorms through tonight. Providing support for convection is
an upper-level low centered over southwest New Mexico. This low
will drift slowly over Chihuahua tonight through Saturday.
Meanwhile, a cold front, located approximately from Ponca City to
Vernon, will pass southeast through the remainder of our forecast
area tonight.
This progression of weather features will result in a continued
risk of heavy rain extending from a few counties behind the front
through the entire area ahead of the front. This heavy rain risk
will end slowly from northwest to southeast, more or less with
the progress of the surface front. Rain chances in general will
diminish as the drier air behind the front moves in. By Thursday
evening, rain chances will be confined to the southern part of
Oklahoma and north Texas.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 258 PM CDT Wed Apr 28 2021
A relatively cool and dry airmass will be in place over most of
Oklahoma and north Texas Thursday night, and a cut-off upper-
level low will still be residing over the Mexican state of
Chihuahua. With the upper low in relatively close proximity, low
rain chances will continue over most of Texas and parts of
southern Oklahoma through Saturday. As the surface airmass shifts
east with time, a return flow of increasing moisture will begin
during the weekend.
Then, the upper-level low will finally start moving northeast into
Texas, before being assimilated into the Westerlies. As the low
approaches north Texas and Oklahoma, rain chances will increase
over eastern and central Oklahoma Saturday night and Sunday.
Early next week, a shortwave trough aloft, combined with an
associated surface low, will maintain rain chances. This time,
the chances will be mainly over northern, then eastern Oklahoma.
CmS
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Wed Apr 28 2021
Scattered showers and thunderstorms will occur ahead of, along,
and a moderate distance behind a cold front that extended from
near KSWO to KSPS at 23Z. The front will continue moving southeast
overnight, taking the convection with it. Showers/storms should be
confined almost entirely to southeast Oklahoma after about 06Z. A
layer of moisture at around 1,500 feet will cause some overnight
ceilings, but that should thin and disappear during the day on
Thursday. Some clouds and perhaps showers may linger through the
day near KSPS, but the remainder of the region can expect a few
cumulus clouds, along with mid/high cloudiness, and a north breeze
around 10 kt with somewhat higher gusts.
CmS
&&
.UPPER AIR...
Issued at 1216 PM CDT Wed Apr 28 2021
No upper air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 57 72 51 / 90 80 10 10
Hobart OK 79 55 72 48 / 80 70 10 10
Wichita Falls TX 78 58 71 52 / 90 80 30 20
Gage OK 73 49 74 44 / 20 30 10 0
Ponca City OK 76 56 74 48 / 70 80 10 0
Durant OK 78 63 74 55 / 80 90 70 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...23Hazardous weather outlook, Apr 28, 11:52 AM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 1152 AM CDT Wed Apr 28 2021 OKZ004>048-050>052-TXZ083>090-291700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1152 AM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and thunderstorms will continue to develop and move across portions of the area through tonight. Strong to severe storms are possible, with the highest potential in parts of southern Oklahoma and western north Texas. Large hail up to the size of golf balls and wind gusts up to 60 mph are the main concerns. There is also a low potential for a tornado or two in parts of south central and southeast Oklahoma later this afternoon and this evening. .Heavy Rainfall and Flooding... Additional heavy rainfall could result in flash flooding across portions of central and southern Oklahoma and western north Texas through tonight, especially in those areas that received several inches of rain overnight last night into this morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms should exit the area Thursday morning. Additional thunderstorms are possible late Monday into Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Apr 28, 11:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1124 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 N BETHEL ACRES 35.33N 97.05W
04/28/2021 POTTAWATOMIE OK EMERGENCY MNGR
SIGNIFICANT ROOF DAMAGE AT A HOME AROUND THE
SHAWNEE TWIN LAKES AREA.
&&
MAHALELocal storm report, Apr 28, 11:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1132 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL CENTERVIEW 35.43N 96.67W
04/28/2021 E1.75 INCH POTTAWATOMIE OK BROADCAST MEDIA
&&
MAHALELocal storm report, Apr 28, 11:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 2 W BETHEL ACRES 35.30N 97.09W
04/28/2021 POTTAWATOMIE OK EMERGENCY MNGR
WINDS BLOWN OUT ON THE WEST SIDE OF A HOUSE.
&&
MAHALELocal storm report, Apr 28, 11:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 NNE NORMAN 35.25N 97.42W
04/28/2021 M2.75 INCH CLEVELAND OK NWS EMPLOYEE
MEASURED 2.77 INCH. WINDOWS AND SKYLIGHTS
BROKEN.
&&
MAHALELocal storm report, Apr 28, 11:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1152 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 1 NW NORMAN 35.23N 97.45W
04/28/2021 E3.00 INCH CLEVELAND OK TRAINED SPOTTER
&&
MAHALESpecial weather statement, Apr 28, 11:52 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1152 PM CDT Wed Apr 28 2021
OKZ032-042-043-046>048-050-051-290515-
Love OK-Coal OK-Atoka OK-Carter OK-Johnston OK-Marshall OK-
Pontotoc OK-Hughes OK-
1152 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love...Coal...northwestern
Atoka...southeastern Carter...Johnston...Marshall...southeastern
Pontotoc and southeastern Hughes Counties Until 1215 AM CDT...
AT 1151 PM CDT, a strong thunderstorm was located near Clarita,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3387 9688 3395 9691 3395 9698 3385 9702
3385 9709 3382 9705 3378 9709 3379 9720
3385 9717 3392 9721 3386 9726 3385 9733
3388 9733 3382 9737 3383 9745 3390 9746
3493 9609 3468 9609 3468 9590
TIME...MOT...LOC 0451Z 228DEG 49KT 3451 9640
ZwinkThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Apr 28, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 50 min |
| Apr 28, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 47 min |
| Apr 28, 8:53 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Apr 28, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Apr 28, 9:13 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Pottawatomie | 3 hr |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Apr 28, 9:45 PM CDT | Special Weather Statement | OUN | Stephens | 45 min |
| Apr 28, 10:23 PM CDT | Special Weather Statement | OUN | Love | 37 min |
| Apr 28, 10:53 PM CDT | Special Weather Statement | OUN | Carter, Hughes, Love, Murray, Pontotoc | 37 min |
| Apr 28, 10:57 PM CDT | Areal Flood Advisory | OUN | Carter, Coal, Hughes, Johnston, Love, Marshall and 2 more | 5 hr |
| Apr 28, 11:19 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 9 hr |
| Apr 28, 11:24 PM CDT | River Flood Advisory | OUN | Hughes | 9 hr |
| Apr 28, 11:37 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Apr 28, 11:51 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 7 hr |
| Apr 28, 11:52 PM CDT | River Flood Warning | OUN | Atoka | 3 days |
| Apr 28, 11:52 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Love, Marshall | 23 min |
| Apr 29, 12:06 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 5 hr |
| Apr 29, 12:23 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 37 min |
| Apr 29, 6:29 AM CDT | River Flood Advisory | OUN | Bryan | 11 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.